Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 187, NWS St. Louis, MO

April 15, 2006Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2006, 1:45 PM CDT for Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2006, 1:45 PM CDT (18:45 UTC)
Expired
Apr 15, 2006, 2:30 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Warren County, MO

The radar

The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 151845
SVRLSX
MOC219-151930-
/O.NEW.KLSX.SV.W.0187.060415T1845Z-060415T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT SAT APR 15 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 230 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES WEST OF WARRENTON...OR ABOUT 8 MILES NORTH OF HERMANN...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRUESDALE...
  WARRENTON...
  WRIGHT CITY...
  MARTHASVILLE...
  DUTZOW...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 151859
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT SAT APR 15 2006

MOC219-151930-
/O.CON.KLSX.SV.W.0187.000000T0000Z-060415T1930Z/
WARREN MO-
159 PM CDT SAT APR 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR WARREN COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 7 MILES WEST OF
WARRENTON...MOVING EAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... 
WARRENTON...TRUESDALE...WRIGHT CITY...FORISTELL AND MARTHASVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097

$$

TES
000 
WWUS53 KLSX 151921
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT SAT APR 15 2006

MOC219-151930-
/O.EXP.KLSX.SV.W.0187.000000T0000Z-060415T1930Z/
WARREN MO-
220 PM CDT SAT APR 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3889 9140 3873 9145 3857 9097 3887 9097

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:15 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 15, 12:15 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT SAT APR 15 2006

.UPDATE...
AREA OF MID CLOUD OVER WRN MO WILL CONTINUE TO MOVE EWD AND
EVENTUALLY BLANKET THE FA FOR THIS AFTERNOON. AS WRMFNT MOVES NWD
THRU THE NRN HALF OF THE FA THIS AFTERNOON... EXPECT WIDELY SCT
SHRA/TSRA ALONG/INVOF FRONT WITH MORE MATURE DEVELOPED TSRA BY
LATE AFTERNOON IN THE NRN THIRD OF THE FA. FLY-IN-THE-OINTMENT TO
ALL OF THIS IS COMPLEX OF TSRA IN SWRN AND S CNTRL MO THAT
CONTINUE TO GET FED BY LO LEVEL JET AND WAA. EXPECT THE FORCING
ASSOCIATED WITH THIS MOVE NWD BY EARLY THIS EVENING WHERE BULK OF
PCPN WILL BE THE NWRN QUARTER OF THE FA...AS PCPN IN THE ERN
OZARKS WEAKENS/DIMINISHES. AS WRMFNT PUSHES N OF THE FA BY LATE
THIS EVENING...LOOK FOR A LULL IN THE PCPN AREAWIDE FOR THE
REMAINDER OF THE NIGHT...WITH ONLY ISOLD COVERAGE EXPECTED
THEREAFTER.

TEMPS WERE IN PRETTY GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS.
MID CLOUD SHOULD KEEP THINGS IN CHECK...ALTHOUGH MID 80S POSSIBLE
ALONG I-70 CORRIDOR WHERE THIS AREA WILL GAIN BENEFIT OF WRM FROPA
AND BE IN THE AREA LEAST LIKELY TO GET PCPN THIS AFTERNOON AS THE
FOCUS SHIFTS MORE TO NRN MO AND CNTRL IL.

TES

&&

.DISCUSSION...
WEAK COOL FRONT HAS BEEN MOVING SOUTH THROUGH THE NIGHT. AT 08Z IT
CAN BE SEEN ON THE RADAR LOOPS AND MOVED THROUGH STL JUST AFTER
06Z AND AT 08Z IS SOME 30 MILES SOUTH OF KSTL.  WINCHESTER AND
LATHROP PROFILERS SHOW THE AIRMASS IS SOME 3 TO 4000 FEET THICK
BUT THE VAD WIND PROFILE AT KLSX IS LESS IMPRESSIVE AT THIS
TIME AND SFC WINDS HAVE NOT SHIFTED IN THE ST LOUIS METRO AREA
AS YET. THE FULCRUM OF THE FRONT APPEARS TO BE OVER CENTRAL MISSOURI
AND THE I-70 CORRIDOR MAY SERVE AS THE FLEX POINT WHERE FRONT STOPS
AND BECOMES STATIONARY EARLY THIS MORNING TO CHANGE TO A WARM FRONT
THIS AFTERNOON AND EVENING AS IT SHIFTS BACK TO THE NORTH LATER
TODAY AND TONIGHT. PRES FALLS ARE ALREADY FLOWING OUR DIRECTION WITH
.02 TO .06 2 HR FALLS ACROSS KANSAS ATTM.

LOTS OF THINGS TO CONSIDER FOR THE NEXT COUPLE OF DAYS. A VERY
INTENSE SHORT WAVE OVER LAS VEGAS IS GOING TO RACE NORTHEAST
ALONG THE PERMITER OF THE BROAD RIDGE COVERING THE HEART OF THE
NATION AND THEN CLOSE OFF AND SLOW UP AS A SORT OF REX BLOCK FORMS
OVER ONTARIO AND THE WESTERN GREAT LAKES. THIS WILL CAUSE A SURFACE
LOW TO DEEPEN OVER NEBRASKA TODAY AND DRAW THE WARM FRONT NORTH INTO
NORTHEAST MISSOURI BY THIS AFTERNOON.  IT IS COMPLICATED SOMEWHAT
BY THE MID LEVEL CAP UNDERNEATH THE RIDGE WHICH IS KEEPING
THUNDERSTORMS FROM FORMING FURTHER SOUTH.  ON THE OTHER HAND
THE MID LEVEL TEMPS ARE VERY COOL WITH THIS TROUGH AND THINGS
WILL DESTABLIZE QUICKLY THIS AFTERNOON AND EVENING. SPC HAS
THE NORTHWEST QUARTER OF MISSOURI UNDER A MODERATE RISK FOR
SEVERE THUNDERSTORMS WITH A SLIGHT RISK OVER THE NORTHERN HALF
OF OUR FORECAST AREA.  THE PRIMARY THREAT WILL BE HAIL. THE THREAT
FOR SEVERE WEATHER WILL INCREASE THROUGH THE EVENING AS THE TROUGH
MOVES CLOSER FROM THE WEST AND UPPER LEVEL WINDS INCREASE
SUBSTANTIALLY.

THE DRY LINE WILL RACE EAST ACROSS MISSOURI DURING THE EVENING AS
THE SURFACE LOW MOVES INTO WESTERN IOWA AND THIS SHOULD END THINGS
FOR THE NIGHT. HOWEVER SUNDAY THE LOW CLOSES OFF AND MOVES SLOWLY
EAST INTO WESTERN ILLINOIS. THERMAL PROFILES SHOW MID LEVEL TEMPS
WILL BE MINUS 20 OR SO. NAM MODEL SHOWS LIFTED INDICES MINUS 12
OVER CNTRL ILLINOIS BY MIDDAY EASTER SUNDAY. THATS PROBABLY
A LITTLE TOO FORCEFUL HOWEVER LOOK FOR A CLUSTER OF THUNDERSTORMS
TO FORM PARTICULARLY OVER THE NORTHEAST PORTION OF OUR WARNING
AREA IN CENTRAL AND SOUTHWEST ILLINOIS WITH VERY LARGE HAIL
POSSIBLE AND A LOT OF REPORTS OF COLD AIR FUNNELS WILL PROBABLY
ACCOMPANY SOME OF THIS ACTIVITY.

TEMPS WILL CONTINUE TO SLOWLY RETREAT TO MORE SEASONABLE LEVELS
AFTER THIS WEEKEND. WE SET RECORD HIGHS AT ALL SITES YESTERDAY.
SEE THE STLRERLSX REGARDING THIS INFORMATION.

FOR THE EXTENDED FORECAST (MONDAY NIGHT - FRIDAY)...MODELS HAVE COME
INTO MUCH BETTER AGREEMENT THIS PERIOD THAN THEY WERE YESTERDAY.
H500 LONGWAVE RIDGE OVER ERN NORTH AMERICA WILL REMAIN IN PLACE THRU
THIS PERIOD WHILE ANOTHER H500 RIDGE BUILDS IN WRN NORTH AMERICA.
AS A TROF MIGRATES ACROSS THE NRN CONUS AND CANADA...THE EFFECT WILL
BE TO /PINCH/ THIS TROF AND EVENTUALLY CUT IT OFF INTO A SLOWER
PROPAGATING CLOSED SYSTEM.  LO WILL THEN DRIFT EWD ACROSS THE NRN
PLAINS DURING MID TO LATE NEXT WEEK.  AT THE SFC...FNTL BOUNDARY
WILL INITIALLY START TO OUR S ON MONDAY NIGHT...AND THIS FRONTAL
SYSTEM WILL APPROACH THE FA ON TUESDAY AND THEN PASS THRU TUESDAY
NIGHT.  MODELS INCREASINGLY PESSIMISTIC THAT WRMFNT WILL MAKE IT
THIS FAR N AND IT APPEARS MORE THAT AN OCCLUDED FNT WILL INSTEAD
CROSS THRU...BUT VERY SLOWLY.  WEAK RIDGING WILL THEN TRY TO BUILD
IN FOR THURSDAY AND FRIDAY.  OTHER THAN THE CUTOFF H500 LO TO OUR
N...THIS PATTERN VERY MUCH RESEMBLES A SUMMERTIME ONE AND NEEDLESS
TO SAY...AOA TEMPS TO CONTINUE THRU THIS PERIOD.  MAIN PCPN CHANCES
WILL REVOLVE AROUND FRONT ON TUESDAY THRU WEDNESDAY.

PEDIGO/TES

&&

.AVIATION...
FOR THE 18Z TAFS...AREA OF MID CLOUD OVER WRN MO WILL CONTINUE TO
MOVE EWD AND EVENTUALLY BLANKET THE FA FOR THIS AFTERNOON. AS
WRMFNT MOVES NWD THRU THE NRN HALF OF THE FA THIS AFTERNOON...
EXPECT WIDELY SCT SHRA/TSRA ALONG/INVOF FRONT WITH MORE MATURE
DEVELOPED TSRA BY LATE AFTERNOON IN THE NRN THIRD OF THE FA. FLY-
IN-THE-OINTMENT TO ALL OF THIS IS COMPLEX OF TSRA IN SWRN AND S
CNTRL MO THAT CONTINUE TO GET FED BY LO LEVEL JET AND WAA. EXPECT
THE FORCING ASSOCIATED WITH THIS MOVE NWD BY EARLY THIS EVENING
WHERE BULK OF PCPN WILL BE THE NWRN QUARTER OF THE FA...AS PCPN IN
THE ERN OZARKS WEAKENS/DIMINISHES. AS WRMFNT PUSHES N OF THE FA BY
LATE THIS EVENING...LOOK FOR A LULL IN THE PCPN AREAWIDE FOR THE
REMAINDER OF THE NIGHT...WITH ONLY ISOLD COVERAGE EXPECTED
THEREAFTER.

OTHERWISE...VFR CIGS/VSBYS WILL BE THE PREVAILING CONDITIONS THRU
THE VALID TAF PERIOD. THE USUAL LOWER CIGS/VSBYS WILL APPLY IN AND
AROUND TSRA. SFC WINDS WILL GRADUALLY VEER OVER TIME FROM SE TO SW AS
WRMFNT PUSHES N...AND REMAIN ON THE MODERATE SIDE...WITH SPEEDS OF
10- 15KTS EXPECTED FROM LATE AFTERNOON THRU MIDDAY SUNDAY.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 12:28 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT SAT APR 15 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1228 PM CDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...ALONG AND NORTH OF INTERSTATE 70. A WARM FRONT DRAPED
ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTHWARD
THIS AFTERNOON IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE ACROSS
THE PLAINS. ADDITIONAL THUNDERSTORMS ARE FORECAST TO DEVELOP IN
THE VICINITY OF THIS FRONT AS IT LIFTS NORTH. SOME OF THE STORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THE THREAT FOR THUNDERSTORMS...AND SEVERE WEATHER...WILL DIMINISH
TOWARDS MIDNIGHT AS THE WARM FRONT MOVES NORTH OF THE AREA.

ACROSS THE EASTERN OZARKS THIS AFTERNOON...THUNDERSTORMS WILL BE
LIKELY UNTIL LATE AFTERNOON...WHEN THE FOCUS FOR THUNDERSTORM
DEVELOPMENT BECOMES THE WARM FRONT LIFTING NORTH...WHICH WILL
CAUSE EXISTING THUNDERSTORMS ACROSS THE AREA TO DIMINISH. WHILE
ORGANIZED SEVERE WEATHER IS NOT EXPECTED IN THIS AREA...SOME
STORMS MAY APPROACH SEVERE LIMITS WITH HAIL TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. LOW
PRESSURE WILL MOVE SOUTHEAST ACROSS MISSOURI AND ILLINOIS...
BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF
THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING...
ESPECIALLY NORTH OF INTERSTATE 70.

TES

In the hours before

Local storm report, Apr 15, 1:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             7 W NEW HAVEN           38.61N 91.35W
04/15/2006  E0.75 INCH       FRANKLIN           MO   TRAINED SPOTTER

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.